7:00 Alarm goes off… hit snooze and listen to roommate getting up for her morning coffee
7:09 Alarm goes off… hit snooze, realize you’re having a bizarre dream about a student trying to write a math contest that you can’t seem to print
7:18 Alarm goes off… hit snooze, you’ve somehow had the same dream in the last 9 minutes
7:24 Alarm goes off… hit snooze, will this nightmare about math contests ever end?
7:33 Alarm goes off… hit snooze, you’re late for breakfast and still this fictitious math contest is haunting you
7:42 Alarm goes off… hit snooze and attempt to sit up
7:45 Roommate reappears to check that you’re moving so you climb down from your bunk, throw on clothes and brush your teeth
7:55 Begin the challenging walk through the ship to get on deck for colours, resisting the urge to grab breakfast late.
8:00 Colours begins. Announcements are made. Laughs are had, mostly at Rob’s “crazy hair”. And the humans are sent off to do chores.
8:10 Morning staff meeting on deck. Good check-in
8:20 Run around the deck finding all the scavenger hunt questions you left taped up on deck yesterday.
8:30 Settle into the red salon to plan some lessons, do some marking, but likely mostly printing assessments for the upcoming days.
11:30 Somehow it is now lunch time, you’ve accomplished a few things but have no idea how it took 3 hours or how you still have so much to do
11:35 Eat some “Hawaiian Toast” and have a nice chat with some humans
11:55 Run around finding your class to tell them you lied at colours and they need to meet you in the dungeon, not the mess
12:05 Go back up to the red salon and get materials for lessons
12:10 Begin assembling classroom for class. Putting out chairs, propping the projector up on the box of weights on the floor so that it reaches the whiteboard.
12:20 Begin lesson. Reviewed yesterday’s Venn diagram scavenger hunt and their past quiz. The rest of class is spent working on assignment and preparing for the upcoming unit test.
1:30 Fire alarm (drill). Leave the mess, walk back through the ship and up to the cabin. Grab life vest from under the bed, handing the second one to the roommate who is right behind you and head up to deck.
1:40 Announcement is made that there is a “fire” in the sewage treatment area. Watch mate realizes a student is missing (intentional for rescue practice) and about 10 minutes later everyone not doing “rescue” is dismissed to return to daily activities.
1:55 Frantically dash back to red salon to print the calculus daily quiz you forgot to print.
2:05 Students settle in to write daily quiz on limits of transcendental functions followed by a lesson about continuity of functions at a point and sending them off to do practice for the last half hour, a few choosing to capitalize on the nice weather and completing their work on deck.
4:00 Return to red salon to adapt plan for your final class of the day due to uncooperative weather (needed wind and we didn’t have any). Mildly moping about missing a chance to join your watch yet.
4:30 Student joins to ask some math help questions
5:15 Panic about the question on the physics test that is way too hard
5:30 Take a break for dinner (Spaghetti!) and enjoy more time with humans
6:00 Grab materials for class and return to the mess to get organized for class
6:20 Begin class. Physics is also reviewing for a unit test and working through a practice test. Gave out the challenge to see if anyone could come up with an alternate solution to the hard question. Sadly the math wasn’t mathing.
7:50 Class ends and materials returned to red salon.
8:00 Finish going through physics test and plan for a few changes that you’ll do the next day.
8:50 After an eruption of giggles, roommate appears in red salon with a giant stuffed dog
9:00 Two humans arrive and the stuffed dog’s custody battle begins. (Result, the dog is currently in your room for temporary foster care)
10:00 Put away materials, climb into bed and read a book before falling asleep knowing you got a lot done and should have more free time tomorrow.
- HI MOM!
Yesterday was crazy hair, kicked off at colours with Rob sporting his newest look. Classes proceeded as normal until 1:30 when we had a fire drill, including a “missing” student, requiring “rescue” from the “fire.” After classes wrapped up for the day, the community developed a violent case of the giggles and a custody battle for a stuffed dog was brought to the court of Rob. He offered to cut the dog in half and they could each have half. The dog is currently in foster care with Renee.
Date: February 12th, 2023
Longitude: 68 degrees 50 minutes W
Latitude: 29 degrees 14 minutes N
Temperature: 22 degrees
Average speed in the last 24 hours: 4.6 knots
Distance in the last 24 hours: 118 nautical miles
Total distance since we got on the ship in Germany: 8454 nautical miles
Distance to destination 299 nautical miles
Sea State: 2
Sailing Status: 9 Sails